Hail, Broward
- When
- August 4, 1:00 PM EST
- Where
- Broward County, Plantation
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.083, -80.200
Reported by trained spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 4, 2:11 AM EST, 10 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 311 AM EDT FRI AUG 4 2006 .DISCUSSION...ATLANTIC SURFACE RIDGE IS CURRENTLY ALIGNED ACROSS SOUTH FLORIDA. THIS IS RESULTING IN A LIGHT WIND FLOW WITH PREVAILING WINDS OF LESS THAN 5 KNOTS OBSERVED...EVEN OVER THE LOCAL WATERS. ATMOSPHERE IS FORECAST TO BE SOMEWHAT MORE UNSTABLE THIS AFTERNOON...AS THE UPPER LOW JUST OFF THE EAST CENTRAL FL COAST MOVES WNW ACROSS THE PENINSULA THIS AFTERNOON. THIS WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING...FIRST ALONG PORTIONS OF THE ATLANTIC/GULF COAST LATE MORNING/EARLY AFTERNOON...THEN TRANSITIONING INLAND AS THE AFTERNOON PROGRESSES. HAVE GONE WITH SCATTERED POPS EVERYWHERE WITH THIS EXPECTATION. SATURDAY LOOKS SIMILAR...THOUGH THE RIDGE WILL SHIFT NORTH...SO BEST CHANCE FOR STORMS SATURDAY WILL BE INTERIOR AND THE GULF COAST. REST OF FORECAST SCENARIO REMAINS FAIRLY UNCHANGED FROM PREVIOUS FORECASTS. CURRENT NHC FORECAST HAS CHRIS MOVING BY SOUTH OF THE AREA ACROSS NORTHERN CUBA SATURDAY NIGHT INTO SUNDAY. THIS WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN...RESULTING IN BREEZY CONDITIONS DEVELOPING. MOISTURE IS EXPECTED TO INCREASE SAT NIGHT/SUNDAY....SO KEPT LIKELY POPS SE COAST FOR SATURDAY NIGHT AND LIKELY SOUTHERN AREAS ON SUNDAY. RIDGE WILL CONTINUE TO MOVE NORTH NEXT WEEK...PLACING THE LOCAL AREA IN AN EASTERLY WIND FLOW REGIME. THIS WILL FAVOR OVERNIGHT ACTIVITY ALONG THE EAST COAST...THEN INTERIOR/GULF COAST EACH AFTERNOON. GFS HAS BEEN CONSISTENT IN SHOWING DRIER AIR MOVING INTO SOUTH FL DURING THE MIDDLE PART OF NEXT WEEK...SO HAVE LOWERED POPS JUST A BIT FOR THE WED/THU TIMEFRAME. && .AVIATION...MORE UNSTABLE ATMOSPHERE TODAY ALONG WITH VERY LIGHT STEERING FLOW MEANS THAT SEA BREEZES AND OUTFLOWS WILL BE THE MAIN FOCUS FOR TSRA DEVELOPMENT...WITH VERY SLOW AND CHAOTIC MOVEMENT OF INDIVIDUAL CELLS. EXPECT PERIOD OF TSRA/IFR ALONG EAST COAST AIRPORTS BETWEEN 16-19Z AS SEA BREEZE MOVES INLAND...THEN GRADUALLY SHIFTING INLAND LATE AFTERNOON. SIMILAR PATTERN EXPECTED FOR KAPF...WITH TSRA/IFR POSSIBLY LASTING A LITTLE LATER IN THE AFTERNOON...NEAR 21Z. EASTERLY FLOW RETURNS ON SATURDAY ALONG WITH SLIGHTLY DRIER AIR. /RM && .MARINE...SURFACE RIDGE WILL BE ALIGNED ACROSS SOUTH FLORIDA TODAY AND TONIGHT...THEN SHIFT NORTH THIS WEEKEND AND REMAIN NORTH OF THE AREA INTO NEXT WEEK. RIDGE ACROSS AREA TODAY WILL KEEP WINDS LESS THAN 10 KNOTS...BUT WINDS WILL PICK UP SAT NIGHT AND SUNDAY AS PRESSURE GRADIENT TIGHTENS BETWEEN THE RIDGE TO THE NORTH AND CHRIS FORECAST TO BE WELL SOUTH OF THE AREA ACROSS CUBA...ACCORDING TO LATEST NHC FORECAST. THIS WILL LIKELY BRING WINDS UP TO THE 15 TO 20 KT RANGE BEFORE SETTLING BACK DOWN SOME EARLY NEXT WEEK. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 77 90 80 / 50 10 30 40 FORT LAUDERDALE 91 78 89 80 / 40 10 30 60 MIAMI 91 78 91 80 / 40 10 30 60 NAPLES 90 75 93 75 / 50 20 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT FRI AUG 4 2006 FLZ063-066>075-051345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 942 AM EDT FRI AUG 4 2006 ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA THIS AFTERNOON... ...MODERATE RISK OF LARGE HAIL THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTH FLORIDA. THE THUNDERSTORMS WILL FORM FIRST OVER THE EAST AND WEST COAST METRO AREAS AROUND MIDDAY, THEN MOVE TO THE INTERIOR SECTIONS AND BECOME MORE NUMEROUS AS THE SEA BREEZES MOVE INLAND. HAIL: THE ATMOSPHERE HAS BECOME MUCH MORE UNSTABLE TODAY AND THE THREAT FOR LARGE HAIL HAS INCREASED. THE STRONGEST THUNDERSTORMS, MAINLY OVER THE INTERIOR AND WEST COAST, THIS AFTERNOON COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES. FLOODING: DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS WHICH FORM THIS AFTERNOON, SOME PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL DEPRESSION CHRIS CURRENTLY LOCATED NEAR THE SOUTHEAST BAHAMAS IS FORECAST TO MOVE WEST OVER THE NORTH COAST OF CUBA LATE SATURDAY NIGHT AND SUNDAY. ON THIS TRACK, THE DEPRESSION IS NOT EXPECTED TO MAKE A DIRECT IMPACT ON SOUTH FLORIDA. HOWEVER, FORECASTS SHOULD BE CLOSELY MONITORED FOR UPDATES. MOISTURE WILL INCREASE OVER ALL OF SOUTH FLORIDA SATURDAY NIGHT AND SUNDAY AS CHRIS PASSES TO THE SOUTH. THIS WILL LEAD TO THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS, MAINLY ON SUNDAY. THUNDERSTORMS WILL DECREASE TO NORMAL AUGUST LEVELS BY EARLY NEXT WEEK. INCREASING EAST WINDS OF 15 TO 20 MPH SATURDAY AFTERNOON AND SUNDAY WILL INCREASE THE LIKELIHOOD OF RIP CURRENTS ALONG EAST COAST BEACHES THIS WEEKEND. MONITOR THE LATEST FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The Miami radar (KAMX), 57 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
Reported by trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525837.